MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 110MM STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 110MM STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.310S
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height reported as 172.72 cm.Complainant part is not expected to be returned for manufacturer review/investigation.Dhr record review: a review of the device history record could not be performed as the product was not returned and the lot number provided is not valid.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient who underwent a trochanteric fixation nail advanced (tfna) implant on (b)(6) 2018, was revised to a total hip arthroplasty on (b)(6) 2018, due to what looked like an impending cut out of the helical blade.Reportedly the patient was healing but post-operative x-rays showed that the device appeared to be on its way to cut out due to his very osteoporotic bone.The helical blade, the trochanteric fixation nail, and one 5.0 titanium locking screw were removed intact without any additional medical intervention or intraoperative events.The patient was successfully revised with no surgical delays and was reported to be stable at the end of the procedure.Concomitant devices reported: 11mm 130 degree titanium cannulated trochanteric fixation nail- advanced (part 04.037.144s, lot number h488085, quantity 1), 5.0mm titanium locking screw with t/25 stardrive 48mm for intramedullary nails (part 04.005.538, lot number unknown, quantity 1).This report is for one (1) tfna helical blade this is report 1 of 1 for (b)(4).

Brand Name
TFNA HELICAL BLADE 110MM STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7401258
Report Number2939274-2018-51486
Device Sequence Number16511494
Product Code HSB
UDI-Device Identifier10886982099075
UDI-Public(01)10886982099075(17)EXPIRATIONUNKNOWN(10)H33847
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.310S
Device Catalogue Number04.038.310S
Device Lot NumberH33847
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight89